Electronic Communications in Probability

A maximal inequality for stochastic convolutions in 2-smooth Banach spaces

Jan Van Neerven and Jiahui Zhu

Full-text: Open access

Abstract

Let $(e^{tA})_{t\geq0}$ be a $C_0$-contraction semigroup on a $2$-smooth Banach space $E$, let $(W_t)_{t\geq0}$ be a cylindrical Brownian motion in a Hilbert space $H$, and let $(g_t)_{t\geq0}$ be a progressively measurable process with values in the space $\gamma(H,E)$ of all $\gamma$-radonifying operators from $H$ to $E$. We prove that for all $0<p<\infty$ there exists a constant $C$, depending only on $p$and $E$, such that for all $T\geq0$ we have $$E\sup_{0\leq t\leq T}\left\Vert\int_0^t\!e^{(t-s)A}\,g_sdW_s\right\Vert^p\leq CE\left(\int_0^T\!\left(\left\Vert g_t\right\Vert_{\gamma(H,E)}\right)^2\,dt\right)^{p/2}.$$ For $p\geq2$ the proof is based on the observation that $\psi(x)=\Vert x\Vert^p$ is Fréchet differentiable and its derivative satisfies the Lipschitz estimate $\Vert \psi'(x)-\psi'(y)\Vert\leq C\left(\Vert x\Vert+\Vert y\Vert\right)^{p-2}\Vert x-y\Vert$; the extension to $0<p<2$ proceeds via Lenglart’s inequality.

Article information

Source
Electron. Commun. Probab., Volume 16 (2011), paper no. 60, 689-705.

Dates
Accepted: 20 November 2011
First available in Project Euclid: 7 June 2016

Permanent link to this document
https://projecteuclid.org/euclid.ecp/1465262016

Digital Object Identifier
doi:10.1214/ECP.v16-1677

Mathematical Reviews number (MathSciNet)
MR2861433

Zentralblatt MATH identifier
1254.60053

Subjects
Primary: 60H05: Stochastic integrals
Secondary: 60H15: Stochastic partial differential equations [See also 35R60]

Keywords
Stochastic convolutions maximal inequality $2$-smooth Banach spaces It^o formula

Rights
This work is licensed under aCreative Commons Attribution 3.0 License.

Citation

Van Neerven, Jan; Zhu, Jiahui. A maximal inequality for stochastic convolutions in 2-smooth Banach spaces. Electron. Commun. Probab. 16 (2011), paper no. 60, 689--705. doi:10.1214/ECP.v16-1677. https://projecteuclid.org/euclid.ecp/1465262016


Export citation

References

  • Anastassiou, G. A.; Dragomir, S. S. On some estimates of the remainder in Taylor's formula. J. Math. Anal. Appl. 263 (2001), no. 1, 246–263.
  • Assouad, P. Espaces p-lisses et p-convexes, inégalités de Burkholder, Sém. Maurey-Schwartz 1974-1975, Espaces Lp, applications radonifiantes, géometrie des espaces de Banach, Exposé XV, École polytechnique, Centre de Mathématiques, Paris, 1975.
  • Brzeźniak, Zdzisław; Hausenblas, Erika; Zhu, Jiahui. Maximal inequality of stochastic convolution driven by compensated Poisson random measures in Banach spaces. arXiv:1005.1600
  • Brzeźniak, Zdzisław; Peszat, Szymon. Maximal inequalities and exponential estimates for stochastic convolutions in Banach spaces. Stochastic processes, physics and geometry: new interplays, I (Leipzig, 1999), 55–64, CMS Conf. Proc., 28, Amer. Math. Soc., Providence, RI, 2000.
  • Da Prato, Giuseppe; Zabczyk, Jerzy. A note on stochastic convolution. Stochastic Anal. Appl. 10 (1992), no. 2, 143–153.
  • Dettweiler, Egbert. Stochastic integration relative to Brownian motion on a general Banach space. DoÄŸa Mat. 15 (1991), no. 2, 58–97.
  • Deville, Robert; Godefroy, Gilles; Zizler, Václav. Smoothness and renormings in Banach spaces. Pitman Monographs and Surveys in Pure and Applied Mathematics, 64. Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc., New York, 1993. xii+376 pp. ISBN: 0-582-07250-6
  • Figiel, T. On the moduli of convexity and smoothness. Studia Math. 56 (1976), no. 2, 121–155.
  • Hausenblas, Erika; Seidler, Jan. A note on maximal inequality for stochastic convolutions. Czechoslovak Math. J. 51(126) (2001), no. 4, 785–790.
  • Ichikawa, Akira. Some inequalities for martingales and stochastic convolutions. Stochastic Anal. Appl. 4 (1986), no. 3, 329–339.
  • Kotelenez, Peter. A submartingale type inequality with applications to stochastic evolution equations. Stochastics 8 (1982/83), no. 2, 139–151.
  • Kotelenez, Peter. A stopped Doob inequality for stochastic convolution integrals and stochastic evolution equations. Stochastic Anal. Appl. 2 (1984), no. 3, 245–265.
  • Lenglart, E. Relation de domination entre deux processus. (French) Ann. Inst. H. Poincaré Sect. B (N.S.) 13 (1977), no. 2, 171–179.
  • Leonard, I. E.; Sundaresan, K. Geometry of Lebesgue-Bochner function spaces-smoothness. Trans. Amer. Math. Soc. 198 (1974), 229–251.
  • Neidhardt, A.L. Stochastic integrals in 2-uniformly smooth Banach spaces, Ph.D Thesis, University of Wisconsin, 1978.
  • Ondreját, Martin. Uniqueness for stochastic evolution equations in Banach spaces. Dissertationes Math. (Rozprawy Mat.) 426 (2004), 63 pp.
  • Pisier, Gilles. Martingales with values in uniformly convex spaces. Israel J. Math. 20 (1975), no. 3-4, 326–350.
  • Seidler, Jan. Exponential estimates for stochastic convolutions in 2-smooth Banach spaces. Electron. J. Probab. 15 (2010), no. 50, 1556–1573.
  • Tubaro, L. An estimate of Burkholder type for stochastic processes defined by the stochastic integral. Stochastic Anal. Appl. 2 (1984), no. 2, 187–192.
  • Veraar, M.C.; Weis, L.W. A note on maximal estimates for stochastic convolutions, Czechoslovak Math. J. 61 (2011), no. 3: 743-758.